Jump to content

Blinded by End Zone


[Pl...]

Recommended Posts

Greetings fellow warriors, I’m 72, on Klonopin over 35 yrs, severe fibromyalgia and other health conditions, and about to finish miserable 3 yr micro slow taper.

I have extreme neuro problems that I’m trying to manage now on top of all other symptoms.

I’m at.020 of K tonight and terrified of jumping. I can’t afford to get worse now. I need to survive this thing. Please advise. TY ❤️

Link to comment
Share on other sites

Hello Plutonictransit, welcome to BenzoBuddies,

 

Wow, almost done, what was your original dose of Klonopin?  I'm sorry to hear its so bad for you, but you've gotten down to a really low dose and I can see why you're terrified dealing with so many symptoms on top of your other heath challenges.

 

Has it been rough all along or have you had moments of respite? 

 

I'll provide some resources and links to the support board where you can get input from the wider community about jumping.  We're glad you're here and hope we can help reassure you.

 

Pamster

 

Withdrawal Support (during your taper)

 

The Ashton Manual

 

Post-withdrawal Recovery

Link to comment
Share on other sites

I was on .5 mg, but occasionally took a chip more. Once I learned of benzo dangers I stopped extra chips and began taper. For decades I’ve been seeing neurologist with complaints of extreme brain zaps, and a host of other symptoms, that precluded safely closing my eyes or sleeping. He always recommended more K. It never felt right. Three years ago I learned zaps came from the K itself.

Prior to K I suffered fractured skull, pelvis and spleen. My brain has been through a lot.

During the last 3 years of taper I’ve broken my leg twice, required surgery and plates and pins, and did 2 weeks at LTC. None of my Medical team ever understood anything about benzodiazepines or my taper. It’s been a nightmare 

Link to comment
Share on other sites

You've had a lot going on, but my goodness, you're a fighter to keep tapering through all of this!  It's eye opening to finally realize what the problem has been isn't it, you don't need more medications, you need to get off of the one causing all of your problems.  Its so sad so many in the medical community don't understand this.

 

 

Link to comment
Share on other sites

I didn't taper but I've found that if members are a bit nervous about jumping then it seems to help when they taper down a bit more, just so they can feel confident they did everything they could to have a smooth landing.  It can also depend on how the last few reductions have gone, if they've been fairly uneventful then stepping off might just be more of the same but the same can apply if the reductions have been rough, it will probably be more of the same.

 

The recovery phase treats everyone differently but a lot of members seem to be able to relate to this post.  Four Phases of Withdrawal-Where Are You?

 

Link to comment
Share on other sites

Thank you Pamster. It’s impossible to know what causes what in my body. But thank you for your caring reply’s and links. I’m not phase 1 but not quite 3 either. Dr Ashton’s list fits me to a tee. A minute at a time most days. I’m so grateful to be finishing this part of my journey soon.
Link to comment
Share on other sites

I'm grateful you understand that getting off the drug is only the first step, it breaks my heart to tell people there is most likely more suffering when they're benzo free.

 

I hear you on that a minute at a time mantra, the seconds even lasted too long when I was hurting. 

Link to comment
Share on other sites

So now need to know if safe to jump or should Itaper down to that last speck.

 

To be safe, I’d sit tight where you are and chip slowly away as you can tolerate it.  There is no rushing the process.  I had 10 years of Xanax under my belt and had jumped before I knew what I was getting into.  I must say, finding benzobuddies 8+ years ago probably saved my life.  This place will become your anchor. 

Link to comment
Share on other sites

Thank you so much Pamster. I’m discovering a very strange and unpredictable new world. I’m focusing on staying focused as I seem to spin out so easily over anything constantly. I find if I can keep reminding myself of my reality, this is temporary, I’m so strong, look at how far I’ve come etc., and not allow any self criticisms at all I can get by… I also try and give myself more than normal time to process everything no matter how small. Literally. Nothing the same anymore. And that’s good.

I’m taking your advice and allowing myself to taper as long as I can. Giving myself credit now is what it’s all about. ❤️🙏❤️

 

And thank you too Peruser. I’m painfully slow in my taper and now also in my jump. But I can’t imagine doing it any other way. I’m a wreck on many levels. More than 35 yrs on K. I can’t believe I went so long. I am just staying focused on my little here and now and honoring each bloody sacred second.

Thank you so much for your kind support. ❤️🙏❤️

Link to comment
Share on other sites

I love that you're doing your best to push back on the negative thoughts this process grips us with and good for you for giving yourself the extra time to take care of your day to day activities.  Intrusive and negative thoughts and the fear we feel is so powerful, I actually had to talk to mine out loud, tell myself this isn't me, and it won't be me when I recover, anything to quiet the storm in my mind. 

 

Keep up the good work, you're going to come through this and find peace.

Link to comment
Share on other sites

  • 1 month later...

Thank you for your support Pamster.

I’m now 35 days off all K. I’m having a hard time with many symptoms. I am extremely spacey, forgetful,confused, dizzy, and very easily overwhelmed .

I’ve had a rash that I can’t get rid of on my hand, wrist, and forearm. I use topical steroid but it doesn’t go away and flares up often, stings, itchiness, sore etc. I’m also getting a lot of scalp and back itchiness flares. I have been on a strict diet over 30yrs and tolerate few foods, but have a very clean and healthy diet to control histamine reactions.

I was on K well over 35 yrs and my brain is buzzing and shocks, and I have tinnitus.

I cry often, and feel panic mode most of the time. I’m so grateful I can sleep most nights as being awake is a torment. I pray this protracted withdrawal eases up. I’m full of muscle and joint pain continuously but am used to that. It’s all the other symptoms that are making me crazy.

Thank you for listening. 🥰

 

 

Link to comment
Share on other sites

You sound so miserable, I've read a lot of members who have skin reactions while tapering and recovering, do you attribute yours to the benzo?  If so, I'm a little concerned about the topical steroid you're using, it seems like I've read that members have has unpleasant reactions to even the topical.  I'd do a search or start a thread on the Other Medications board to see what other members have to say.

 

Given you were on the drug for 35 years, I would imagine your recovery is going to take some time.  Hopefully your symptoms will lessen as time goes by but I hope you can be patient.

Link to comment
Share on other sites

Thank you for your reply Pamster. That’s the right word. Miserable. Beyond all the cognitive problems etc., the rash is presumably  r/t benzo. I’ve had it for months, and have had rashes from the K for decades. Interesting you mention a  possible sensitivity to the topical steroid. I’ve been intuiting that as it’s been months of using it and though it seems to help it also seems it may be making it worse. Strange. TY for the suggestion.

TY again for your support. ❤️

Link to comment
Share on other sites

×
×
  • Create New...